MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 190610
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Unspecified Musculoskeletal problem (4535)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A third-party biomedical technician (biomed) for a hospital reported to fresenius that caster wheels on a 2008k2 machine came off or dislodged which made the machine tip over.The reported issue occurred during pretreatment setup.There was no reported patient involvement.An employee attempted to stop the fall of the machine which resulted in a shoulder injury.The employee was out from work and upon initial reporting was currently on light duty.The charge nurse reported that they will change the caster wheels on the machine to the original/smaller wheels.Additional information was provided during follow-up.The machine fell out of an elevator during transport.A nurse who was present for the fall attempted to catch the machine as it tipped over and experienced a shoulder injury.The extent of the shoulder injury was not provided.The nurse could not work for a couple of months and received rehabilitation treatment as a result of the injury.The nurse has returned to work.The third-party biomed stated that when transferring the machine for repair the machine fell again.The biomed did not attempt to catch the machine and it hit the ground pushing the acute handle through the casing.A new casing was ordered along with original wheels and all parts were replaced.The biomed confirmed that the casters on the machine at the time of the fall were a fresenius product.No parts were returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Clinical investigation: a temporal relationship exists between the transportation and tipping of a 2008k2 hemodialysis system and the serious adverse event of an unspecified shoulder injury, resulting in the nurse being unable to work 60 days and requiring rehabilitation services.While the 2008k2 hemodialysis system was not actively performing therapy while being transported, it is evident the nurse¿s injury was sustained due to an attempt to stop the machine from tipping over while the caster got caught in the elevator.The initial wheels installed on the 2008k2 machine were replaced with the fresenius acute caster kit.What remains unclear is if the inpatient wheel set-up was properly installed, as the parts were discarded, and therefore unavailable for manufacturer evaluation.Furthermore, it is unknown if the proper steps were taken while transporting the machine off the elevator.Be careful not to tip the machine when rolling over uneven surfaces.Based on the available information and the unavailability of the parts for manufacturer evaluation, the 2008k2 hemodialysis system cannot be excluded from having a possible role in the serious injury to the nurse and therefore cannot be disassociated from the reported event.The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The complaint investigation found objective evidence indicating a product problem, thus the complaint is confirmed.

Brand Name
2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key17930241
Report Number0002937457-2023-01558
Device Sequence Number12362592
Product Code KDI
UDI-Device Identifier00840861100859
UDI-Public00840861100859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number190610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown